Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TheChangingman

Coming off antibiotics.

I take minocycline pills 100g once a day in the evening. On Saturday I realised I was out (got a bit frantic with panic) and started to worry that I would get this flare up everyone talks about when they stop antibiotics cold turkey. Anyway I ordered some more mino and it arrived today. Having been off of the pills for three days today is the first day I have broken out, I have a papule on my chin and what appears to be a 'hard lump' on my right cheek. My cheeks are usually clear and its rare for me to bad acne there but its not unheard of, my other cheek has a similar bump and that arrived while on mino.

What Im wondering is whether I should actually just stop? I have the mino now but as I was doing so well I genuinely started to believe they were not doing all that much for me. Quandary.

Share this post


Link to post
Share on other sites

the little mini-breakout your experiencing i guess is normal,your skin reacting to the antibiotics not being there for a a few days. If you feel theyre overall effeect on your acne isnt enough or is starting to wain then maybe you should come off them. I found antibiotics didnt do a thing for me and even if they had have,its a stop-gap really. short term solution

Share this post


Link to post
Share on other sites

I had to unintentionally stop mino to take a different antibiotic (for actual medical reasons), and I only had a mini breakout the first day after.

Wikipedia states that minocycline has a half-life of 11-22 hours, so by now there probably isn't any left in your body, and if you aren't breaking out worse, then I would suggest you stop taking it as well.

It's a short-term solution meant to aide in handling the IB of topical retinoids, and in the long run can mess up your liver/stomach/antibiotic immunity/immune system/etc. Antibiotics just aren't a good idea unless you really need them.

Share this post


Link to post
Share on other sites

I caved in and took some wednesday night and have been doing so since. Hasn't helped though because I think Im seeing the flare up so often warned about now and its probably going to be next week (if Im lucky) that I see some sort of change again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×